Advertisement

Isospectral nearly Kähler manifolds

  • J. J. Vásquez
Article
  • 102 Downloads

Abstract

We give a systematic way to construct almost conjugate pairs of finite subgroups of \(\mathrm {Spin}(2n+1)\) and \({{\mathrm{Pin}}}(n)\) for \(n\in {\mathbb {N}}\) sufficiently large. As a geometric application, we give an infinite family of pairs \(M_1^{d_n}\) and \(M_2^{d_n}\) of nearly Kähler manifolds that are isospectral for the Dirac and Laplace operator with increasing dimensions \(d_n>6\). We provide additionally a computation of the volume of (locally) homogeneous six dimensional nearly Kähler manifolds and investigate the existence of Sunada pairs in this dimension.

Keywords

Isospectral Nearly Kähler manifolds Dirac and Laplace operator 

Mathematics Subject Classification

53 

Notes

Acknowledgements

The author wishes to thank M. Larsen and T. Finis for discussions concerning results in [17, 18], as well as A. Adem for pointing out a reference for the group cohomological facts used in the proof of Theorem 2.10. He also wants to thank N. Ginoux for several corrections in the previous versions of this paper and G. Weingart for providing help with the algorithmic computations that yield Example 2.11 and his hospitality during the author’s stay in Cuernavaca.

This work was supported by the Max-Planck-institut für Mathematik in den Naturwissenchaften.

References

  1. 1.
    Ammann, B., Bär, C.: The Dirac operator on nilmanifolds and collapsing circle bundles. Ann. Glob. Anal. Geom. 16, 221–253 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Adem, A., Milgram, R.: Cohomology of Finite Groups, vol. 309. Springer, Berlin (2003)zbMATHGoogle Scholar
  3. 3.
    Blasius, D.: On multiplicities for \(\text{ SL }(n)\). Isr. J. Math. 88(1–3), 237–251 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Butruille, J.: Classification des variétés approximativement kähleriennes homogènes. Ann. Glob. Anal. Geom. 27, 201–225 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Butruille, J.: Homogeneous nearly Kähler manifolds. In: Handbook of Pseudo-Riemannian Geometry and Supersymmetry. IRMA Lectures in Mathematics and Theoretical Physics, vol. 16, pp. 399–423. EMS, Zürich (2010)Google Scholar
  6. 6.
    Cabrera, F., Dávila, J.C.G.: Homogeneous nearly Kähler manifolds. arXiv:1006.2636 [math.DG]
  7. 7.
    Cabrera, F., Dávila, J.C.G.: Homogeneous nearly Kähler manifolds. Ann. Glob. Anal. Geom. 42(2), 147–170 (2012)CrossRefzbMATHGoogle Scholar
  8. 8.
    Charbonneau, B., Harland, D.: Deformations of nearly Kähler instantons. Commun. Math. Phys. 348, 959–990 (2016)CrossRefzbMATHGoogle Scholar
  9. 9.
    Conway, J., Sloane, N.J.: Four dimensional lattices with the same theta series. Int. Math. Res. Not. 4, 93–96 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cortés, V., Vásquez, J.J.: Locally homogeneous nearly Kähler manifolds. Ann. Glob. Anal. Geom. 48, 269–294 (2015)CrossRefzbMATHGoogle Scholar
  11. 11.
    Figueroa-O’Farrill, J., de Medeiros, P.: Half BPS M2-brane orbifolds. Adv. Theor. Math. Phys. 16(5), 1349–1409 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gerard, E.T.F.: A polarization identity for multilinear maps. Indag. Math. 25, 468–474 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gilkey, P.: Invariance Theory, the Heat Equation, and the Atiyah–Singer Index Theorem. Mathematics Lecture Series, vol. 11. Publish or Perish, Wilmington (1984)zbMATHGoogle Scholar
  14. 14.
    Gordon, C.: Sunada’s Isospectrality Technique: Two Decades Later. Spectral Analysis in Geometry and Number Theory, pp. 45–58. Amer. Math. Soc., Providence (2009)CrossRefzbMATHGoogle Scholar
  15. 15.
    Gray, A.: Nearly Kähler manifolds. J. Differ. Geom. 4, 283–309 (1970)CrossRefzbMATHGoogle Scholar
  16. 16.
    Gray, A.: Weak holonomy groups. Math. Z. 123, 290–300 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Larsen, M.: On the conjugacy of element-conjugate homomorphisms. Isr. J. Math. 88(1–3), 253–277 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Larsen, M.: On the conjugacy of element-conjugate homomorphisms II. Q. J. Math. Oxf. Ser. (2) 47(185), 73–85 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Ledger, A., Obata, M.: Affine and Riemannian s-manifolds. J. Differ. Geom. 2, 451–459 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Macdonald, I.G.: The volume of a compact Lie group. Invent. Math. 56, 93–95 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Moroianu, A., Semmelmann, U.: The Hermitian Laplace operator on nearly Kähler manifolds. Commun. Math. Phys. 294, 251–272 (2010)CrossRefzbMATHGoogle Scholar
  22. 22.
    Nagy, P.A.: Nearly Kähler geometry and Riemannian foliations. Asian J. Math. 6, 481–504 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Pesce, H.: Une réciproque générique du théoréme Sunada. Compos. Math. 109(3), 357–365 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Rossetti, J., Schüth, D., Weinlandt, M.: Isospectral orbifolds with different maximal isotropy orders. Ann. Glob. Anal. Geom. 34, 351–366 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Sagan, B.: The Symmetric Group: Representations, Combinatorial Algorithms, and Symmetric Functions. Springer, New York (2001)CrossRefzbMATHGoogle Scholar
  26. 26.
    Schacher, M.: Double covers of the symmetric groups as Galois groups over number fields. J. Algebra 116(1), 243–250 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Shankhar, K.: Isometry groups of homogeneous spaces with positive sectional curvature. Differ. Geom. Appl. 14, 57–78 (2001)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Sunada, T.: Riemannian coverings and isospectral manifolds. Ann. Math. (2) 121(1), 169–185 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Tojo, K.: Kähler C-spaces and k-symmetric spaces. Osaka J. Math. 34, 803–820 (1997)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Toth, G.: Finite Möbius Groups, Minimal Immersions of Spheres and Moduli. Springer, Berlin (2002)CrossRefzbMATHGoogle Scholar
  31. 31.
    Wilson, R.: The Finite Simple Groups. Graduate Texts in Mathematics, vol. 251. Springer, Berlin (2000)Google Scholar
  32. 32.
    Wolf, J.A.: Isospectrality for Spherical Space Forms, Results in Mathematics. Birkhäuser, Basel (2001)zbMATHGoogle Scholar

Copyright information

© The Author(s) 2017

Authors and Affiliations

  1. 1.Max-Planck-Institut für Mathematik in den NaturwissenschaftenLeipzigGermany

Personalised recommendations